Florida, 2017Damaging Wind in Florida, July 6, 2017
July 6, 2017 · NWS JAX · 1 event in 1 county or zone
Drier air enhanced wet downbursts across the area along sea breeze storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drier air enhanced wet downbursts across the area along sea breeze storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 6, 2:12 PM EST, 33 minutes earlier.
Area forecast discussion, Jul 6, 2:12 PM EST, 33 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
312 PM EDT Thu Jul 6 2017
.NEAR TERM /Through Friday/...
Another hot day was observed across the region with temperatures
in the low to mid 90s. Scattered storms have developed on the Gulf
coast sea breeze and have pushed into the region near I-75
Isolated showers and storms also developed on St Johns River
breeze in Clay and Putnam County, and along the Altamaha River.
Scattered showers and storms are forecast to continue developing
across the region this afternoon, mainly to the west of I-95. A
few storms could become strong with the main threats being gusty
winds in excess of 40mph and frequent cloud-to-ground lightning.
Storms will diminish this evening with the loss of daytime
heating. Overnight lows will be in the 70s.
An upper trough across the Ohio Valley stretching southwest to
the ArkLaTex region will push southeast into northern Georgia on
Friday. The deep layer ridge east of Florida will shift slightly
southeast, and the flow will become more southwesterly. The Gulf
coast sea breeze will move quickly inland, with isolated showers
and storms developing along it. The east coast sea breeze will
move slowly inland, and the sea breezes are forecast to merge near
the St. Johns River, with scattered showers and storms.
Temperatures at 500mb are forecast to cool to around -7.5C, and
could see a few storms with hail, along with strong gusty winds
and frequent lightning. It will be hot once again, with highs in
the low to mid 90s and heat indices in the 100-108F range.
.SHORT TERM /Friday Night Through Sunday Night/...
Upper trough amplifies over the eastern U.S. this weekend as
upper ridge along the GA-FL line shifts east. A cold front will
sag south into south GA and stall on Sunday which will produce an
increase of storms as a moist and unstable airmass remains in
place. Scattered storms on Saturday will become numerous on
Sunday. A SW flow will favor the east coastal counties for late
day storms as the seabreezes converge near the I-95 corridor.
Temperatures and rain chances will be at or slightly above
average.
.LONG TERM /Monday Through Thursday/...
Weakness in subtropical ridge over NE FL/SE GA with troughing to
the north will allow for scattered to numerous showers/storms each
day. Light winds will result in late day merging of seabreezes
over the interior where the best areal coverage of storms will
occur. Temperatures will be near average with PoPs at or above
average.
&&
.AVIATION...
Storms were developing near KGNV with restrictions expected
through 21Z. Scattered showers, and possibly a storm could get
near KVQQ and KJAX late this afternoon, and have VCSH. East to
southeast winds 10 knots will prevail this afternoon, with light
and variable winds overnight. Mainly southwesterly winds will
prevail through the end of the TAF period, with the east coast sea
breeze moving inland around 17-18Z.
&&
.MARINE...
Surface ridge of high pressure will remain just south of our
waters, maintaining southerly 10-15 kt winds and 2-4 ft seas
through the end of the week. A weak cold front will move into the southeast
states late in the weekend. This feature and increased westerly flow
aloft may bring higher chance of thunderstorms to area coastal
waters this weekend.
Rip Currents: Low to Moderate risk of rip currents through
Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 96 73 94 / 20 20 10 40
SSI 79 93 77 92 / 10 20 10 40
JAX 74 96 74 95 / 10 30 10 40
SGJ 75 92 74 92 / 10 30 10 30
GNV 73 96 72 93 / 20 40 10 40
OCF 73 94 72 92 / 20 50 10 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Kennedy/Zibura/Corless
Hazardous weather outlook, Jul 6, 3:16 AM EST, 11 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
416 AM EDT Thu Jul 6 2017
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-070830-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
416 AM EDT Thu Jul 6 2017
...HIGH HEAT INDICES AGAIN TODAY...
This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.
.DAY ONE...Today and Tonight...
High temperatures in the mid to upper 90s this afternoon combined
with the humidity will create heat index values up to 102 to 108
degrees.
Isolated to scattered thunderstorms are expected this afternoon
and early evening. The highest thunderstorm chances will be
across inland northeast Florida counties, between 3 pm and 8 pm.
Strong gusty winds...frequent lightning and heavy downpours will
be possible in the strongest thunderstorms.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
Isolated to scattered thunderstorms are expected Friday afternoon
and evening. An increased threat of afternoon and evening
thunderstorms is expected Saturday through Wednesday. Locally
heavy rainfall...strong gusty winds...and frequent lightning will
be possible in the strongest thunderstorms.
High temperatures in the mid 90s on Friday and Saturday combined
with the humidity will create heat index values of 100 to 105
degrees.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Jul 6, 1:58 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
258 PM EDT THU JUL 6 2017
FLZ036-061930-
Alachua FL-
258 PM EDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALACHUA COUNTY UNTIL 330
PM EDT...
At 258 PM EDT, Doppler radar was tracking a strong thunderstorm near
Gainesville, moving north at 5 mph.
Wind gusts of 35 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Gainesville, Gainesville Airport and La Crosse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jacksonville.
&&
LAT...LON 2966 8247 2986 8244 2984 8223 2966 8222
TIME...MOT...LOC 1858Z 180DEG 5KT 2977 8234
ZIBURA
Special weather statement, Jul 6, 2:07 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
307 PM EDT THU JUL 6 2017
FLZ040-061930-
Marion FL-
307 PM EDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
330 PM EDT...
At 307 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rainbow Lakes Estates to 7 miles northeast
of Beverly Hills. Movement was south at 5 mph.
Wind gusts of 35 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Dunnellon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2897 8232 2899 8235 2901 8239 2902 8240
2902 8242 2905 8247 2905 8249 2904 8250
2904 8253 2919 8254 2902 8225 2896 8231
TIME...MOT...LOC 1907Z 021DEG 6KT 2912 8253 2902 8241
ENYEDISpecial weather statement, Jul 6, 2:39 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
339 PM EDT THU JUL 6 2017
FLZ030-031-062015-
Union FL-Bradford FL-
339 PM EDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BRADFORD AND CENTRAL
UNION COUNTIES UNTIL 415 PM EDT...
At 339 PM EDT, Doppler radar was tracking a strong thunderstorm over
Beasley, or near Lake Butler, moving northeast at 15 mph.
Wind gusts of 35 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Lake Butler, Raiford, New River, Beasley, Brooker and Johnstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2988 8232 2998 8242 3013 8226 3001 8213
TIME...MOT...LOC 1939Z 220DEG 14KT 2997 8230
ENYEDI
Thunderstorm Wind, Marion
- When
- July 6, 2:45 PM EST
- Where
- Marion County, 2.28 mi NW of Chatmar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 29.090, -82.480
A large tree was blown down at the intersection of SW 102nd Street Road and SW 214 Court.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 6 to 8, 201720 deaths · 1 event
- Hail and Damaging Winds in Wisconsin, July 6, 2017$4.4 million · 3.5 in hail · 24 events
- Damaging Winds and Lightning Strikes in Georgia, July 6, 2017$115,000 · 55 kt wind · 14 events
- Hail and Damaging Winds in Wisconsin, July 6 to 7, 2017$44,000 · 1.25 in hail · 17 events
- Flash Flood and Hail in Minnesota, July 6, 2017$75,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Michigan, July 6, 2017$39,000 · 1 in hail · 8 events
- Flood and Damaging Winds in Kentucky, July 6, 2017$20,000 · 56 kt wind · 14 events
- Hail and Damaging Winds in Michigan, July 6, 2017$23,000 · 61 kt wind · 9 events
- Damaging Winds and Lightning Strike in Virginia, July 6, 2017$22,000 · 50 kt wind · 10 events
- Tornado in Minnesota, July 6, 2017EF1 · 1 event
- Damaging Winds in Louisiana, July 6, 201753 kt wind · 22 events
- Damaging Winds and Heavy Rain in South Carolina, July 6, 2017$200 · 60 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 707459.